Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 52, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 15, 2009, 6:32 AM CDT for Beltrami County, Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2009, 6:32 AM CDT (11:32 UTC)
- Expired
- Aug 15, 2009, 7:19 AM CDT
- In force
- 47 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
County Beltrami County, MN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 11.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1758 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 151132 SVRFGF MNC007-151230- /O.NEW.KFGF.SV.W.0052.090815T1132Z-090815T1230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 632 AM CDT SAT AUG 15 2009 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA... * UNTIL 730 AM CDT * AT 630 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 7 MILES SOUTH OF SAUM...OR 29 MILES NORTH OF BEMIDJI...MOVING TO THE NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAUM AT 645 AM CDT... SHOTLEY AT 700 AM CDT... OTTO AT 705 AM CDT... WASKISH AT 720 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. && LAT...LON 4781 9507 4827 9497 4824 9443 4777 9441 TIME...MOT...LOC 1132Z 190DEG 22KT 4789 9467 $$ HOPPES
2 follow-up statements
000 WWUS53 KFGF 151201 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 701 AM CDT SAT AUG 15 2009 MNC007-151230- /O.CON.KFGF.SV.W.0052.000000T0000Z-090815T1230Z/ BELTRAMI MN- 701 AM CDT SAT AUG 15 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR CENTRAL BELTRAMI COUNTY... AT 658 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED NEAR SHOTLEY...OR 42 MILES NORTH OF BEMIDJI...MOVING TO THE NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WASKISH BY 715 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. && LAT...LON 4781 9507 4827 9497 4824 9443 4777 9441 TIME...MOT...LOC 1201Z 204DEG 25KT 4808 9459 $$ 7
000 WWUS53 KFGF 151219 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 719 AM CDT SAT AUG 15 2009 MNC007-151229- /O.CAN.KFGF.SV.W.0052.000000T0000Z-090815T1230Z/ BELTRAMI MN- 719 AM CDT SAT AUG 15 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BELTRAMI COUNTY IS CANCELLED... AT 716 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED NEAR WASKISH...OR 51 MILES NORTH OF BEMIDJI... MOVING TO THE NORTHEAST AT 30 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4781 9507 4827 9497 4824 9443 4777 9441 TIME...MOT...LOC 1219Z 204DEG 25KT 4820 9451 $$ 7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 4:39 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 15, 4:39 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 439 AM CDT SAT AUG 15 2009 .DISCUSSION... THE MAIN FORECAST CHALLENGE IS PCPN. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...AN AREA OF LOW PRESSURE IS CENTERED BETWEEN MBG AND ABR...WITH A INVERTED TROF EXTENDING ALONG A LISBON TO GFK TO ROX LINE. UPON COMPARING THE MODELS...THE MODELS CONTINUE IN PRETTY GOOD AGREEMENT WITH WEATHER PATTERN PROGRESSION. THEREFORE...KEPT FORECAST CONTINUITY AND USED A MODEL BLEND FOR POPS AS DID IN THE PAST FEW DAYS. ALSO CONTINUED TO LEAN TOWARDS THE ADJMAVBC GUIDANCE FOR TEMPS. CURRENT RADAR IMAGERY SHOWS MAIN AREA OF SHRA TSRA LIFTING N THROUGH E ND THIS MORNING. WITH PCPN EXTENDING S ALL THE WAY INTO NE...EXPECT TSRA TO CONTINUE ALONG AND W OF LOW/INVERTED TROF TODAY. STILL HAVE A SLIGHT RISK FOR ISOLD SVR TODAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREATS. CONSEQUENTLY... KEPT LIKELY POPS OVER THE AREA TODAY AND STARTED TAPERING THEM BACK FOR TONIGHT. FOR SUN INTO MON...THE SURFACE LOW MOVES E OF THE AREA...SO STARTING REDUCING POPS FROM W TO E DURING THE DAY. CYCLONIC FLOW BEHIND THE AREA OF LOW PRESSURE WILL PROVIDE THE POTENTIAL FOR SOME RESIDUAL SHOWERS FROM SUN NIGHT INTO MON...MAINLY IN NE ND AND NW MN. FOR MON NIGHT INTO THU...THERE IS A BRIEF BREAK IN THE PCPN POTENTIAL BEFORE ANOTHER LOW PRESSURE SYSTEM DROPS OUT OF CANADA TOWARDS THE N PLAINS...BRINGING THE NEXT CHANCE FOR TSRA FOR TUE NIGHT INTO THU. && .AVIATION... IFR CIGS EXPECTED TO CONTINUE BEHIND INVERTED TROF AT KDVL AND KGFK TODAY WITH OTHER SITES BECOMING MVFR/IFR AS TROF PASSES THROUGH THE DAY. VSBY REDUCTIONS IN FOG AND TSRA ALSO EXPECTED PERIODICALLY TODAY INTO TONIGHT. WINDS TO RANGE FROM SE TO NE AROUND 10 KTS TODAY AND THEN TURN TO THE SW AROUND 10 KTS AFTER TROF PASSAGE BY 00Z TONIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NG
Hazardous weather outlook, Aug 14, 7:01 AM CDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 701 AM CDT FRI AUG 14 2009 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-151215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 701 AM CDT FRI AUG 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER EASTERN NORTH DAKOTA...NORTHWESTERN AND WEST CENTRAL MINNESOTA TODAY INTO TONIGHT. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES THROUGH SATURDAY AND SATURDAY NIGHT FOR EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA. LARGE HAIL AND DAMAGING WINDS REMAIN THE MAIN SEVERE WEATHER THREATS. THE POTENTIAL FOR THUNDERSTORMS CONTINUES ON SUNDAY. THERE IS ALSO A POSSIBILITY OF THUNDERSTORMS FROM TUESDAY NIGHT INTO THURSDAY AS THE NEXT LOW PRESSURE SYSTEM MOVES SOUTH OUT OF CANADA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY INTO SATURDAY. NG
In the hours before
Special weather statement, Aug 15, 5:24 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 524 AM CDT SAT AUG 15 2009 MNZ009-017-151100- NORTH BELTRAMI MN-SOUTH BELTRAMI MN- 524 AM CDT SAT AUG 15 2009 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA... UNTIL 600 AM CDT AT 521 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL. THE STORM WAS LOCATED NEAR BLACKDUCK...OR 22 MILES NORTHEAST OF BEMIDJI... MOVING TO THE NORTH AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... FUNKLEY AT 550 AM CDT...SHOOKS AT 600 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 4795 9473 4794 9442 4761 9443 4765 9470 TIME...MOT...LOC 1024Z 192DEG 11KT 4772 9455 7
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 5:24 AM CDT | Special Weather Statement | FGF | Beltrami | 36 min |
| Aug 15, 5:30 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 60 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.